Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 18, 2021, 5:13 PM MDT for San Miguel County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 5:13 PM MDT (23:13 UTC)
- Expired
- Jul 18, 2021, 5:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Albuquerque, NM
County San Miguel County, NM
The radar
The Albuquerque radar (KABX), 150 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
001 WWUS85 KABQ 182313 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 513 PM MDT Sun Jul 18 2021 NMZ215-229-182345- East Slopes Sangre de Cristo Mountains-Northeast Highlands- 513 PM MDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL COUNTY UNTIL 545 PM MDT... At 512 PM MDT, Doppler radar was tracking a strong thunderstorm over Storrie Lake State Park, or near Las Vegas, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Las Vegas, Romeroville, Montezuma, Storrie Lake State Park, Ojitos Frios, Gallinas and El Porvenir. This includes the following highways... Interstate 25 between Mile Markers 339 and 356. State Road 104 between Mile Markers 1 and 4. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Motorists can expect brief but sudden changes in visibility and ponding of water on highways as storms move through the area. && LAT...LON 3567 10541 3576 10523 3566 10503 3546 10532 TIME...MOT...LOC 2312Z 325DEG 8KT 3563 10526 $$ CA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 18, 2:57 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 18, 2:57 PM MDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 257 PM MDT Sun Jul 18 2021 .SYNOPSIS... A Flash Flood Watch remains in effect through midnight for much of central and western New Mexico where numerous slow moving thunderstorms may produce heavy rainfall. Daily rounds of thunderstorms are expected for the next week. Storms will favor areas along and west of the Central Mountain Chain most days. With moisture values remain at or above normal, heavy rainfall and flash flooding will continue to be a concern. Thanks to the precipitation and cloud cover, temperatures should remain near to below normal. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)... The 19Z SPC mesoanalysis shows abundant moisture and instability in place over NM w/ a 700mb confluence axis stretching from north to south along the central mt chain. The 12Z PWAT of 1.21" at KABQ was the highest so far this season and may rise even more as moisture transport vectors show deeper moisture advecting from southeast NM. Training storm cells along the central mt chain w/ northeast to southwest steering flow will eventually evolve upscale across the RGV into western NM as a large area of heavy rainfall. The center of H5 high pressure will drift north into CO Monday and allow an area of drier air along the Front Range to shift southwest into central NM. The primary axis of moist instability will shift into far western NM Monday afternoon w/ steering flow from southeast to northwest. A few storms are still likely to fire over the central mt chain and the eastern plains but coverage will be spotty for much of the day. Several models then show a 45 to 55 kt speed max sliding down the eastern periphery of the upper high into eastern NM Monday evening. This upper forcing will enhance large scale ascent over an already deep moist pool and abundant surface-based instability. An MCS feature is shown by several models producing an area of heavy rainfall over parts of eastern NM and west TX Monday night. LONG TERM...(TUESDAY THROUGH SATURDAY)... The upper level high looks to wobble around the Four Corners Tuesday through at least Thursday. Meanwhile, in the wake of the trough shifting southward over the Great Plains, drier air aloft will move into eastern NM Tuesday, focusing showers and thunderstorms from the Central Mountain Chain westward. The dry air may shift a bit more westward on Wednesday, limiting convection across the southeast half or so of the CWA. Overall, this will persist on Thursday as well. Meanwhile, areas that have not seen appreciable rainfall, including northwest NM, should finally receive some rain. In fact, PWATs in this area should rise to around 1.5 standard deviations above normal. Therefore, this moisture combined with modest instability and strong mid level lapse rates should also lead to areas of heavy rainfall, and potentially flooding, but a lack of shear will preclude severe storms. Storms will be slow moving as well, generally toward the west or southwest around 5 to 10 mph. Models are suggesting the upper high may drift over Colorado on Friday and persist through the weekend. Meanwhile, some energy that may have been once associated with the aforementioned trough over the Great Plains will shift westward over the NM/MX border as a weak upper level low. Storms should favor areas along and west of the Central Mountain Chain once again as the dry air aloft may continue to nose into the east. Will the upper high finally shift east of the state early next week? Models are suggesting so. Stay tuned. Guyer/34 && .FIRE WEATHER... An active monsoon pattern will continue for at least the next 10 days w/ daily rounds of showers and storms. Locally heavy rainfall will lead to localized flash flooding, especially over burn scars. The center of high pressure will drift north into CO early this week then gradually eastward into the Great Plains by late week. Steering flow will evolve into a more traditional pattern from south to north toward late week. Temps will be close to or slightly below normal. Guyer && .AVIATION... 18Z TAF CYCLE SHRA/TSRA are already developing over the higher terrain as of 18Z and coverage will increase further w/ numerous storms thru late this evening. Storm motions will start out from northeast to southwest before shifting from east to west then southeast to northwest by tonight. Direct hits will produce very heavy rainfall, small hail, frequent cloud to ground lightning strikes, and strong downburst winds. SHRA/TSRA will linger well into the night over western NM followed by clearing after sunrise. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 68 94 68 91 / 40 30 40 30 Dulce........................... 54 88 55 86 / 50 50 40 60 Cuba............................ 58 83 59 82 / 60 40 40 50 Gallup.......................... 59 88 60 86 / 50 50 50 60 El Morro........................ 56 82 56 80 / 60 50 50 60 Grants.......................... 59 85 60 84 / 70 50 50 50 Quemado......................... 58 81 58 81 / 70 70 60 60 Magdalena....................... 60 81 62 81 / 70 50 40 40 Datil........................... 56 79 57 79 / 80 60 50 60 Reserve......................... 58 87 58 88 / 70 80 50 70 Glenwood........................ 64 90 64 89 / 60 70 50 60 Chama........................... 50 81 51 80 / 50 50 40 70 Los Alamos...................... 60 82 61 80 / 50 50 40 60 Pecos........................... 57 80 57 77 / 60 50 30 60 Cerro/Questa.................... 49 80 50 78 / 40 40 30 50 Red River....................... 47 70 47 70 / 40 60 30 60 Angel Fire...................... 44 73 44 74 / 40 60 30 60 Taos............................ 53 84 53 82 / 40 40 30 50 Mora............................ 53 76 53 74 / 50 50 30 50 Espanola........................ 62 88 63 87 / 40 40 30 50 Santa Fe........................ 60 83 61 82 / 50 50 30 60 Santa Fe Airport................ 59 87 60 85 / 60 40 30 50 Albuquerque Foothills........... 66 87 67 85 / 60 40 30 40 Albuquerque Heights............. 67 89 68 88 / 60 30 30 30 Albuquerque Valley.............. 66 91 67 89 / 60 30 30 30 Albuquerque West Mesa........... 67 90 69 89 / 60 30 30 40 Belen........................... 66 90 67 89 / 60 30 30 30 Bernalillo...................... 64 91 66 89 / 60 30 30 40 Bosque Farms.................... 65 90 66 88 / 60 30 30 30 Corrales........................ 66 92 67 90 / 60 30 30 40 Los Lunas....................... 65 90 66 89 / 60 30 30 30 Placitas........................ 63 88 65 86 / 60 40 30 50 Rio Rancho...................... 66 90 67 88 / 60 30 30 40 Socorro......................... 66 90 68 89 / 60 40 30 20 Sandia Park/Cedar Crest......... 60 82 61 81 / 60 40 30 50 Tijeras......................... 62 85 63 84 / 60 40 30 50 Edgewood........................ 59 85 59 83 / 60 40 30 50 Moriarty/Estancia............... 58 85 59 83 / 60 40 30 50 Clines Corners.................. 57 80 57 78 / 60 50 30 50 Mountainair..................... 58 82 59 81 / 70 40 30 50 Gran Quivira.................... 58 81 59 80 / 60 40 30 40 Carrizozo....................... 63 85 63 85 / 40 50 20 30 Ruidoso......................... 56 77 56 77 / 40 60 20 40 Capulin......................... 56 80 55 80 / 40 30 20 20 Raton........................... 56 84 56 84 / 40 30 20 30 Springer........................ 57 85 58 84 / 50 40 30 30 Las Vegas....................... 55 79 55 77 / 60 50 30 40 Clayton......................... 62 86 61 84 / 50 20 20 10 Roy............................. 60 82 61 80 / 60 30 30 20 Conchas......................... 66 88 65 87 / 70 30 30 20 Santa Rosa...................... 64 86 64 84 / 60 30 30 20 Tucumcari....................... 68 90 66 88 / 50 20 30 10 Clovis.......................... 66 86 64 83 / 50 30 30 20 Portales........................ 67 87 65 83 / 40 30 30 20 Fort Sumner..................... 68 89 67 86 / 50 20 30 10 Roswell......................... 70 90 69 87 / 40 30 30 20 Picacho......................... 64 84 64 81 / 40 40 20 30 Elk............................. 60 79 59 78 / 30 50 20 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight MDT tonight for the following zones... NMZ205>209-212-214-215-218>226-228-229-232-233-237-239-241. &&
Hazardous weather outlook, Jul 18, 3:10 PM MDT, 2 hours 3 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Albuquerque NM 310 PM MDT Sun Jul 18 2021 NMZ201>241-191200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 310 PM MDT Sun Jul 18 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...This Afternoon and Tonight The potential exists for scattered to numerous showers and thunderstorms to produce heavy rainfall through this evening, especially across portions of central and western New Mexico where localized areas of flash flooding may occur. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous showers and thunderstorms are expected each day with most of the activity from the east slopes of the central mountain chain westward. Storm motions will be slow and rainfall will become heavy at times. This may lead to localized areas of flash flooding, especially below recent burn scars. Some storms will be capable of producing over 2 inches of rain with small hail, frequent cloud-to-ground lightning, and wind gusts to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 34
In the hours before
Special weather statement, Jul 18, 2:01 PM MDT, 3 hours 12 minutes before
Special Weather Statement National Weather Service Albuquerque NM 201 PM MDT Sun Jul 18 2021 NMZ214-216-217-182045- Upper Rio Grande Valley-Southern Sangre de Cristo Mountains-Espanola Valley- 201 PM MDT Sun Jul 18 2021 ...SPECIAL WEATHER STATEMENT... At 200 PM MDT, Doppler radar was tracking a strong thunderstorm near Penasco, or 11 miles south of Taos along Highway 518, moving southwest at 15 mph. Half inch hail will be possible with this storm. Locations impacted include... Penasco, Tres Ritos, Rio Lucio, Llano, Chamisal, Picuris Pueblo, Llano Largo, Vadito, Ojo Sarco and Rodarte. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3633 10562 3622 10544 3600 10559 3613 10587 TIME...MOT...LOC 2000Z 037DEG 14KT 3622 10559 31
Special weather statement, Jul 18, 2:56 PM MDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
256 PM MDT Sun Jul 18 2021
NMZ205-208-182145-
West Central Plateau-Southwest Mountains-
256 PM MDT Sun Jul 18 2021
...SPECIAL WEATHER STATEMENT...
At 256 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Red Hill, or 28 miles northeast of Springerville,
moving southwest at 30 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Salt Lake and Red Hill.
This includes Highway 60 between Mile Markers 0 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3434 10905 3465 10891 3464 10869 3439 10862
3401 10888 3402 10905
TIME...MOT...LOC 2056Z 024DEG 25KT 3434 10886
31Special weather statement, Jul 18, 4:24 PM MDT, 49 minutes before
Special Weather Statement National Weather Service Albuquerque NM 424 PM MDT Sun Jul 18 2021 NMZ207-219-182315- West Central Highlands-Middle Rio Grande Valley/Albuquerque Metro Area- 424 PM MDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANDOVAL AND BERNALILLO COUNTIES UNTIL 515 PM MDT... At 423 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Paradise Hills, or 11 miles southwest of Rio Rancho, moving south at 10 mph. Winds in excess of 40 mph will be possible with this storm. Frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Albuquerque, southwestern Rio Rancho, Corrales, Los Ranchos De Albuquerque, Paradise Hills, Cabezon, Rio Rancho Intel Area, North Valley and South Valley. This includes the following highways... Interstate 40 between Mile Markers 135 and 159. Interstate 25 near Mile Marker 225. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Motorists can expect brief but sudden changes in visibility and ponding of water on highways as storms move through the area. && LAT...LON 3524 10701 3525 10662 3508 10663 3499 10705 TIME...MOT...LOC 2223Z 350DEG 7KT 3518 10683 31
Special weather statement, Jul 18, 5:13 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 513 PM MDT Sun Jul 18 2021 NMZ215-229-182345- East Slopes Sangre de Cristo Mountains-Northeast Highlands- 513 PM MDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL COUNTY UNTIL 545 PM MDT... At 512 PM MDT, Doppler radar was tracking a strong thunderstorm over Storrie Lake State Park, or near Las Vegas, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Las Vegas, Romeroville, Montezuma, Storrie Lake State Park, Ojitos Frios, Gallinas and El Porvenir. This includes the following highways... Interstate 25 between Mile Markers 339 and 356. State Road 104 between Mile Markers 1 and 4. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Motorists can expect brief but sudden changes in visibility and ponding of water on highways as storms move through the area. && LAT...LON 3567 10541 3576 10523 3566 10503 3546 10532 TIME...MOT...LOC 2312Z 325DEG 8KT 3563 10526 CA
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:04 PM MDT | Flash Flood Warning | ABQ | Quay | 3 hr |
| Jul 17, 6:13 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Roosevelt | 3 hr |
| Jul 17, 6:31 PM MDT | Special Weather Statement | ABQ | Harding | 29 min |
| Jul 17, 6:50 PM MDT | Areal Flood Advisory | ABQ | Harding, Union | 3 hr |
| Jul 17, 7:12 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 33 min |
| Jul 17, 7:32 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay, San Miguel | 118 min |
| Jul 17, 7:37 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 3 hr |
| Jul 17, 7:39 PM MDT | Special Weather Statement | ABQ | Curry | 36 min |
| Jul 17, 7:47 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay, Roosevelt | 28 min |
| Jul 17, 8:02 PM MDT | Areal Flood Advisory | ABQ | McKinley, Sandoval, San Juan | 118 min |
| Jul 17, 8:08 PM MDT | Special Weather Statement | ABQ | Curry | 37 min |
| Jul 17, 8:17 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 30 min |
| Jul 17, 8:25 PM MDT | Special Weather Statement | ABQ | Curry | 20 min |
| Jul 17, 8:33 PM MDT | Special Weather Statement | ABQ | Roosevelt | 27 min |
| Jul 17, 8:36 PM MDT | Special Weather Statement | ABQ | Curry | 24 min |
| Jul 17, 9:01 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 119 min |
| Jul 17, 9:12 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay, Roosevelt | 2 hr |
| Jul 17, 11:32 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay, Roosevelt | 3 hr |
| Jul 18, 12:08 AM MDT | Areal Flood Advisory | ABQ | Quay | 3 hr |
| Jul 18, 4:21 AM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Roosevelt | 3 hr |
| Jul 18, 12:59 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Jul 18, 2:01 PM MDT | Special Weather Statement | ABQ | Taos | 44 min |
| Jul 18, 2:31 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 119 min |
| Jul 18, 2:56 PM MDT | Special Weather Statement | ABQ | 49 min | |
| Jul 18, 3:33 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola | 117 min |
| Jul 18, 3:37 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 3 hr |
| Jul 18, 3:45 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Santa Fe | 2 hr |
| Jul 18, 4:24 PM MDT | Special Weather Statement | ABQ | Bernalillo | 51 min |
| Jul 18, 5:45 PM MDT | Special Weather Statement | ABQ | Harding | 30 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.